MAUDE Adverse Event Report: CORDIS CORPORATION SABERX RADIANZ; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION SABERX RADIANZ; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number R51008004L
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/06/2023
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, a 4f saberx radianz 8mm x 4cm 190 balloon was unable to be deflated during use.There was no reported patient injury.The device is expected to be returned for evaluation.
 
Additional Manufacturer Narrative
The product history record review is anticipated; however, it has not been finalized.The device is available for analysis but has not yet been received.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 82246656 presented no issues during the manufacturing process that could be related to the reported event.The device was received for analysis but the engineering report is not yet available.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, a 4f saberx radianz 8mm x 4cm 190 balloon was unable to be deflated during use.There was no reported patient injury.The intended procedure was an endovascular therapy (evt) case.An approach was made from the radial region.The physician advanced the complaint device and attempted to inflate the complaint device as usual.The complaint device inflated slowly with an indeflator but the physician felt it unusual; therefore, stopped inflating the complaint device.The physician then noticed the deflation failure.After that, the complaint device which was unbale to be deflated was advanced to the common femoral artery (cfa).The common femoral artery was punctured with needle(s) and the balloon part of the complaint device was punctured as well as echo was used.The balloon was not able to be deflated prior to its withdrawal from the patient.The cfa was punctured with needle(s) and the balloon part of the complaint device was punctured as well.The product was stored, handled, inspected and prepped according to the instructions for use (fu).The device is expected to be returned for evaluation.
 
Additional Manufacturer Narrative
As reported, a 4f saberx radianz 8mm x 4cm 190 balloon was unable to be deflated during use.There was no reported patient injury.The intended procedure was an endovascular therapy (evt) case.An approach was made from the radial region.The physician advanced the complaint device and attempted to inflate the complaint device as usual.The complaint device inflated slowly with an indeflator, but the physician felt it unusual; therefore, stopped inflating the complaint device.The physician then noticed the deflation failure.After that, the complaint device which was unable to be deflated was advanced to the common femoral artery (cfa).The common femoral artery was punctured with needle(s) and the balloon part of the complaint device was punctured as well as echo was used.The balloon was not able to be deflated prior to its withdrawal from the patient.The cfa was punctured with needle(s) and the balloon part of the complaint device was punctured as well.The product was stored, handled, inspected, and prepped according to the instructions for use (fu).The device was returned for analysis.A non-sterile saberx radianz 8mm x 4cm 190 was received coiled inside of a clear plastic bag.The device was unpacked to proceed with the product evaluation.The unit was thoroughly inspected.The device does not present any damages or anomalies during visual inspection.The balloon was received deflated.Per functional testing, one inflator/deflator device was attached to the inflation port.Positive pressure was applied to the balloon using the inflator/deflator device with the purpose of reaching the rated burst pressure.However, the balloon would not inflate due to a leakage in an area located 115mm near the distal end of the inflation port.The device was segmented into two sections to test the functionality of both sections, proximal and distal to the puncture performed by the physician to determine if any additional anomalies occurred that may have impeded deflation.The first cross section was from the hub to the punctured area, when water was introduced into the hub it flowed with no anomalies confirming no issues with the hub assembly.The second cross section was from the puncture to the balloon using a lab tool to induce water flow into the balloon.It was confirmed that the water flowed into the balloon of the device with no difficulties.The area where the leak was located was inspected with a vision system to obtain a magnified image.Sem results showed that the shaft of the 4f saberx radianz 8mm x 4cm 190 device presented evidence of a punctured condition and scratch marks, near the punctured area.The conclusions established in the sem analysis confirmed the interaction of a sharp object with the balloon shaft as stated in the event description, the puncture was made by the client during use.The tack seal was identified, and no anomalies were observed.A kink was observed in the magnified visual inspection located near the proximal end of the balloon (1cm from the proximal end of the balloon).A product history record (phr) review of lot 82246656 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon deflation difficulty - unable to inflate" was not confirmed due to the damages noted to the device as received and upon analysis of the device.The exact cause cannot be determined.A punctured condition was noted on the shaft of the device; however, this was indicated in the event description and an expected finding.Magnified visual inspection noted a kink on the proximal end 1 cm from the proximal end of the balloon which may have contributed to the inflation/deflation anomalies felt.Additionally, it is unclear the contrast to saline ratio used as this information was not provided.The saberx radianz pta balloon catheter is intended to be used with a contrast to saline (50/50) ratio and is listed in the ifu as such.Additionally, the ifu states; ¿deflate the balloon by pulling vacuum on the inflation syringe or inflation device.Apply negative pressures to the balloon for about 30 - 85 seconds until the balloon is deflated.¿ therefore, with the information available for review, handling of the devices and procedural factors likely contributed to the events reported.According to the warnings in the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.When the catheter is exposed to the vascular system, it should be manipulated while under high-quality fluoroscopic observation.Caution: fully deflate the balloon by inducing negative pressure with the inflation system whenever the pta catheter is advanced or withdrawn.Deflate the balloon by pulling vacuum on the inflation syringe or inflation device.Apply negative pressures to the balloon for about 30 - 85 seconds until the balloon is deflated.Proper functioning of the catheter depends on its integrity.Care should be used when handling the catheter.Damage may result from kinking, stretching, or forceful wiping of the catheter.Forceful handling can result in catheter separation and the subsequent need to use a snare or other medical interventional techniques to retrieve the pieces.Always verify integrity of the catheter after removal.Do not advance or retract the catheter unless the balloon is fully deflated under vacuum.If resistance is met during manipulation, determine the cause of resistance before proceeding.If resistance is felt upon removal, then the balloon, guidewire and the sheath should be removed together as a unit, particularly if balloon rupture or leakage is known or suspected.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description
As reported, a 4f saberx radianz 8mm x 4cm 190 balloon was unable to be deflated during use.There was no reported patient injury.The intended procedure was an endovascular therapy (evt) case.An approach was made from the radial region.The physician advanced the complaint device and attempted to inflate the complaint device as usual.The complaint device inflated slowly with an indeflator but the physician felt it unusual; therefore, stopped inflating the complaint device.The physician then noticed the deflation failure.After that, the complaint device which was unable to be deflated was advanced to the common femoral artery (cfa).The common femoral artery was punctured with needle(s) and the balloon part of the complaint device was punctured as well as echo was used.The balloon was not able to be deflated prior to its withdrawal from the patient.The product was stored, handled, inspected and prepped according to the instructions for use (fu).The device is expected to be returned for evaluation.

Brand Name
SABERX RADIANZ
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014 2802
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014 2802
Manufacturer Contact
karla castro
14201 nw 60th avenue
miami lakes, FL 33014-2802
7863138372
MDR Report Key16535092
Report Number3007635982-2023-00013
Device Sequence Number6042817
Product Code LIT
UDI-Device Identifier20705032081471
UDI-Public(01)20705032081471(17)250430(10)82246656
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K201377
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model NumberR51008004L
Device Catalogue NumberR51008004L
Device Lot Number82246656
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2023
Supplement Date Received by Manufacturer03/21/2023
09/13/2023
Initial Report FDA Received Date03/13/2023
Supplement Report FDA Received Date04/18/2023
09/20/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown